2 Bradley Central High School students hospitalized after taking LSD-like drugs

2 Bradley Central High School students hospitalized after taking LSD-like drugs

September 27th, 2013 by Alex Green in Local Regional News

Taking an LSD-like hallucinogenic drug landed two Bradley Central High School students in the hospital Thursday afternoon.

Bob Gault, spokesman for the Bradley County Sheriff's Office, said in a news release that teachers alerted school resource officers about two students who ingested NBOMe-25C Thursday morning.

The drug currently does not have a definite street name, but it is sometimes called "N-bomb," "artificial LSD" and "artificial mescaline."

The drug reportedly has been responsible for a handful of deaths since its appearance about a year ago.

"Each [student] was transported by the emergency medical service to SkyRidge Medical Center for treatment, and they are expected to recover," Gault said in the release.

He did not know Thursday afternoon how the teachers knew about the students' drug ingestion. The students reportedly took the drugs after arriving at school.

According to the Drug Enforcement Agency website, NBOMe-25C is in a family of "highly potent hallucinogenic phenethylamine derivatives" that "have been encountered by law enforcement within the last year."

There is a series of the drug compounds, with varying structures.

According to the DEA, dosing of the drug is similar to LSD, with very small amounts taken -- micrograms compared to milligrams.

The DEA also states that "forensic chemists must take great care to prevent accidental self-dosing during routine chemical analysis" because of the drug's potency.

Bradley Central administrators were not available for comment, and the names of the students were not released Thursday afternoon.

Three students at Bradley Central are being investigated for distribution of the drug, Gault said.

Contact staff writer Alex Green at agreen@timesfreepress.com or 423-757-6731.